|Online since 2002|
Nexium Side EffectsIf you've used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: I feel sick
I have just stopped taking nexium and I am very light headed and all my old reflux is back and I feel sick. Will this pass or should I just go back on it? Can you take nexium for life? I am 51 years old.
AskDocWeb: If you are going to stop taking Nexium, we suggest you talk it over with your doctor first. Nexium is a short-term treatment, typically 4 to 8 weeks, but an additional 4 to 8 weeks is allowed in come cases. We know of no studies that tested this drug for longer than 12 months.
Subj: Panic attacks
I have been taking Nexium for over 18 months now and been suffering like panic attacks over that period, fuzzy vision and odd joint pain + not recovering quickly from playing sport or going to the gym... now have very fuzzy head and pain in face - anybody else had these types of symptoms?
AskDocWeb: We haven't heard from others with these symptoms when using Nexium. Better see your physician to find out what is happening to you.
Subj: Slight bloody nose?
I have been taking Nexium since March. I have noticed when I blow my nose in the morning I get a slight bloody nose when blowing. I have read the insert and your computer input and did not see anything to pertain to that. Just wondering. Thank you
AskDocWeb: There's no information regarding that being a problem. Dry air increases the likelihood of nosebleeds because it dries out the protective layer of nasal mucus that covers the tiny blood vessels in the nose (capillaries). Blowing too hard can also burst these vessels. In some cases, chronic high blood pressure (hypertension) can result in nosebleeds.
Subj: Chronic sore throat
I'm taking 40 mg of Nexium for acid reflux and Barretts Esophagus. I started taking it about 6 months ago. I take extra calcium citrate. My heartburn and reflux are gone, which is wonderful, but recently I noticed a chronic sore throat (actually my uvula kind of hurts) and have tested negative for mono or any viral or bacterial infection. I'm having trouble sleeping, having bad dreams, my joints hurt, I'm tired, and my nails have all broken off and are peeling. And I can feel my heart racing sometimes as I'm trying to fall asleep. I'm afraid to go off the Nexium because of Barretts and I'm afraid to stay on it because of all these symptoms. I talked to my GI who suggested going off it and back on Zantac, but Zantac is what I used before and it didn't work. I have a 3 month supply of 40 mg capsules, so I asked him if I could try taking one every other day instead of every day, and if that works, then switch to 20 mg a day once I use up the pills I have. Do you see anything wrong with this approach? Also, if I'm having these problems with Nexium, am I likely to have similar problems with other PPIs?
AskDocWeb: Not all PPIs have the same side effects.
Subj: 44 year old female
The last few days I have been feeling bloated after dinner and mild nausea. Late last night I had a couple incidents of severe nausea without vomiting. Mid to upper back pain. I was on protonix prior to nexium for a few months, I have been on nexium for about a month. I also have symptoms of joint pain after sitting that subsides after activity, but always stiff after any sitting. I also have insomnia. Since I have been on the nexium I also developed a bartholin's cyst which seem cyclical with my period. I am on no other medication. I also notice occasional itchy palms and tingling sensations my extremities. My acid reflux symptoms are under control from the med.
Subj: Esophagus damage
I have been taking nexium 40 since Feb. 2004 and I stay tired all the time. Last week my father in law heard one lady saying her husband was going to have to have surgery to replace his esophagus. His wife said the nexium caused this. He had taken it for 3 years. Can you tell me if problems like this could occur? I go every 3 months to my doctor.
AskDocWeb: For many people, Nexium can help heal damage to the esophagus caused by acid reflux, but not all. In some cases there is more damage than can be overcome. We have never heard of Nexium causing any damage to the esophagus.
Subj: Sensitivity to cold
I have been on Nexium for 5 years and am experiencing some numbness in my hands and some sensitivity to cold in my hands, legs and feet. Not sure if this is related to Nexium are related but my legs will actually sting when they get really cold. Is this a normal side-effect? Should I stop taking the drug?
AskDocWeb: No, this is not a normal side affect. It sounds like there's something else going on that may need to be checked out by a neurologist.
Subj: I have a question
My mother, who is 81, has been on Nexium for 10 years. Recently she has been complaining of painful swallowing much the same when she had Reflux symptoms. Can Nexium loose its ability to help if you are on it for many years?
Subj: Nexium questions
I have been using nexium daily for about 4 years I think. It prevents the acid reflux and whenever I try to stop it comes back in about one day.. I believe it causes headaches and thinking about changing from morning to night.. could it cause me to be sleepy in the day? I usually an.. and could it have any affect on the effectiveness of Armour Thyroid.
AskDocWeb: It wouldn't have any affect on a thyroid medication. Nexium should not cause sleepiness.
Subj: Watermelon Stomach
I have "Watermelon Stomach". How does Nexium affect this? Most laugh at this description, but it is truly a condition of the stomach where there are raw stripes in the stomach. Acid affects the raw areas and causes them to bleed. I am on iron pills and was shocked to find that Nexium inhibits iron absorption. Do you know of any studies done on this? I also have GERD.
AskDocWeb: We didn't find any studies that focused directly iron absorption. It is known that stomach acid is required for the absorption of iron and Nexium does reduce that acid but it does not neutralize all of it. Nexium has not been associated with iron depletion or anemia in people with normal iron stores. Those who have an existing anemic condition, before taking Nexium, need to make sure that their doctor is fully informed about their condition.
Here is a photograph of CAVE syndrome taken during an endoscopy procedure.
You can see by the red streaked areas of widened blood vessels why it is sometimes called watermelon stomach.
CAVE syndrome causes a slow bleeding that can cause anemia over time.
Subj: Nexium and getting off it
I've been taking Nexium for more than a year and would like to stop taking it. However on doing so 3 days ago I got a very bad back ache, headache, weakness and felt unwell. I actually went to bed early and last night and had to go to bed today. These symptoms are on top of the acid reflux. What's the solution to getting off Nexium?
AskDocWeb: Since you are still having acid reflux we suggest you see a gastric specialist before you discontinue Nexium.
Subj: Abusing drugs?
I am currently taking nexium and levsin, and think I may be missing a few pills. Possibly my son is abusing them behind my back. Is this a possibility? Would either of these medicines cause any type of euphoria or other "desired" effect if abused. Thanks,
A concerned mom.
AskDocWeb: Is it possible? Yes, and it sounds like it is time for you to have a talk with your son about the appropriate roll that drugs have in our lives and the effect they have when abused.
Subj: Severe neck pain
I have been taking Nexium for 8 months. I was diagnosed as having Acid Reflux, stricture of the esophagus, and a diverticula on my esophagus. We tried various meds but they made me really sick. Finally the doctor took me off them, and he just left me on the Nexium. He also increased it to two 40mg. a day. I have had severe neck pain, soreness in the joints, facial tightness around the sinuses, and a heavy head which sometimes produces dizziness. Could these be side effects of using Nexium? I did not have them before.
AskDocWeb: Although they are not listed as side effects that's not to say it can't happen. Be sure to report this to your doctor.
Subj: Heart palpitations
I take Nexium, 1 pill every night for over a year. I am having heart palpitations daily for a few months now. I am 74.
AskDocWeb: Nexium may cause an irregular heartbeat or heart palpitations which should be reported to your doctor. Please see your health care provider about an EKG or a 24 hour halter monitor to thoroughly check things out.
Read more feedback about Nexium.
Report - 9 - 10 - 11 - Page 12 - 13 - 14 - 15 - Last Page 67
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.